Alert archive / Ohio / Frost Advisories in 2008

Frost Advisory 2, NWS Cleveland, OH

May 28, 200816 counties in Ohio; Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this frost advisory at May 28, 2008, 3:15 PM EDT for 16 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at May 29, 2008, 1:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 28, 2008, 3:15 PM EDT (19:15 UTC)
In effect from
May 29, 2008, 1:00 AM EDT
Expired
May 29, 2008, 8:00 AM EDT
In force
7 hr
Issued by
NWS Cleveland, OH

Counties Ashland County, OH, Ashtabula County, OH, Cuyahoga County, OH, Geauga County, OH, Holmes County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Mahoning County, OH, Medina County, OH, Portage County, OH, Richland County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 42 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2008-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2008-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -97 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1517 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-97 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCLE 281915
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
315 PM EDT WED MAY 28 2008


OHZ010>014-020>023-029>033-038-047-PAZ002-003-290315-
/O.NEW.KCLE.FR.Y.0002.080529T0500Z-080529T1200Z/
LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-
PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-HOLMES-
KNOX-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...MEDINA...AKRON...RAVENNA...WARREN...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MILLERSBURG...
MOUNT VERNON...EDINBORO...MEADVILLE
315 PM EDT WED MAY 28 2008

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT THURSDAY. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO
THE LOW TO MID 30S TONIGHT. AS A RESULT AREAS OF FROST WILL DEVELOP
ACROSS MUCH OF NORTH CENTRAL AND NORTHEAST OHIO...AND NORTHWEST
PENNSYLVANIA AWAY FROM LAKE ERIE TONIGHT.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$
2 follow-up statements
000 
WWUS71 KCLE 290151
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
951 PM EDT WED MAY 28 2008

OHZ010>014-020>023-029>033-038-047-PAZ002-003-291000-
/O.CON.KCLE.FR.Y.0002.080529T0500Z-080529T1200Z/
LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-
PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-HOLMES-
KNOX-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...MEDINA...AKRON...RAVENNA...WARREN...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MILLERSBURG...
MOUNT VERNON...EDINBORO...MEADVILLE
951 PM EDT WED MAY 28 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT
THURSDAY. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO
THE LOW TO MID 30S OVERNIGHT. AS A RESULT AREAS OF FROST WILL DEVELOP
ACROSS MUCH OF NORTH CENTRAL AND NORTHEAST OHIO...AND NORTHWEST
PENNSYLVANIA AWAY FROM LAKE ERIE TONIGHT.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$
000 
WWUS71 KCLE 290724
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
324 AM EDT THU MAY 29 2008

OHZ010>014-020>023-029>033-038-047-PAZ002-003-291200-
/O.CON.KCLE.FR.Y.0002.000000T0000Z-080529T1200Z/
LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-
PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-HOLMES-
KNOX-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...MEDINA...AKRON...RAVENNA...WARREN...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MILLERSBURG...
MOUNT VERNON...EDINBORO...MEADVILLE
324 AM EDT THU MAY 29 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO
THE LOW TO MID 30S EARLY THIS MORNING. AS A RESULT AREAS OF FROST
WILL DEVELOP ACROSS MUCH OF NORTH CENTRAL AND NORTHEAST OHIO...AND
NORTHWEST PENNSYLVANIA AWAY FROM LAKE ERIE TONIGHT.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at May 28, 3:06 PM EDT, 9 minutes earlier.

Area forecast discussion, May 28, 3:06 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
306 PM EDT WED MAY 28 2008

.SYNOPSIS...
HIGH PRESSURE CENTERED OVER LOWER MICHIGAN WILL MOVE ACROSS THE AREA
TONIGHT AND THURSDAY...MOVING TO THE EAST COAST ON FRIDAY. A COLD
FRONT WILL MOVE THROUGH LATE FRIDAY NIGHT OR SATURDAY MORNING. A WEAK
AREA OF HIGH PRESSURE WILL THEN BUILD OVER THE AREA SATURDAY
NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
HIGH PRESSURE SLIDING INTO THE AREA TONIGHT WILL PROVIDE CLEAR SKIES
COLD TEMPERATURES AND LIGHT WINDS. THIS COMBINATION PROVIDING STRONG
RADIATIONAL COOLING. EXPECTING WIDESPREAD FROST INLAND AREAS OF
NORTH-CENTRAL AND NORTHEAST OHIO...AND NORTHWEST PA AND WILL ISSUE
FROST ADVISORY FOR THIS AREA. PATCHY FROST POSSIBLE IN THE WEST.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
HIGH PRESSURE CENTERED OVER THE AREA THURSDAY...MOVES OFF TOWARD THE
MID ATLANTIC COAST THURSDAY NIGHT. IT WILL PROVIDE SUNNY SKIES
TOMORROW AND GENERALLY CLEAR SKIES THURSDAY NIGHT. HIGHS CLOSE TO
NORMAL TOMORROW WITH READINGS FROM NEAR 70 FAR EAST TO MID 70S FAR
WEST. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN APPROACHING COLD
FRONT MAY ARRIVE IN WESTERN AREAS FRIDAY AFTERNOON...BECOMING
WIDESPREAD WITH LIKELY POPS THEN FROM FRIDAY EVENING AND AT LEAST
EARLY PART OF SATURDAY. IT IS POSSIBLE THAT PRECIP MAY ARRIVE A
LITTLE FASTER ON FRIDAY WITH SHOWERS/TSTMS SPREADING EAST ALONG THE
WARM FRONT BUT WILL HOLD OFF UNTIL AFTERNOON AND ONLY IN WESTERN
AREAS AHEAD OF COLD FRONT. COLD FRONT MOVES THROUGH LATE FRIDAY
NIGHT EARLY ON SATURDAY. POSSIBLE THAT SOME OF THE STORMS FRIDAY
EVENING INTO FRIDAY NIGHT COULD BE SEVERE. SHOULD SEE SHOWERS/TSTMS
TAPERING OFF DURING THE AFTERNOON. WILL HOLD ONTO SLIGHT CHANCE
SATURDAY EAST ON SATURDAY NIGHT.

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
SOME LINGERING SHOWERS EASTERN ONE THIRD OF THE AREA FOR SUNDAY.
HIGH PRESSURE BUILDS ACROSS THE FORECAST AREA SUNDAY AND MONDAY
AND THE EARLY PART OF TUESDAY.

A COLD FRONT WITH ASSOCIATED CLOUDS AND MOISTURE WILL APPROACH LATE
TUESDAY. THIS WILL RESULT IN A CHANCE OF SHOWERS AND THUNDERSTORMS
LATE TUESDAY AND WEDNESDAY.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
HIGH PRESSURE CONTINUES TO BUILD OVER AREA. ONLY A FEW CU OFF THE
LAKE THIS MORNING FROM CLE TO SANDUSKY...OTHERWISE CLEAR ACROSS
THE AREA. NE FLOW TO CONTINUE. LESS BREEZY FOR TODAY...WILL KEEP
WINDS AROUND 10 KNOTS. WINDS FINALLY DROP OFF AFTER DARK TODAY
WITH HIGH AT THAT POINT OVERHEAD.

OUTLOOK...HIGH PRESSURE SHOULD PROVIDE VFR CONDITIONS INTO FRIDAY
AFTERNOON WHEN SCATTERED SHOWERS AND THUNDERSTORMS SHOULD BEGIN
TO SPREAD BACK INTO THE AREA WITH AREAS OF MVFR IN SOME OF THE
HEAVIER THUNDERSTORMS. COLD FRONT TIMED FOR FRIDAY NIGHT/EARLY
SATURDAY. HIGH PRESSURE SHOULD BUILD BACK IN LATER SUNDAY FOR
MORE WIDESPREAD VFR.

&&

.MARINE...
HIGH PRESSURE MOVING ACROSS THE LAKE THROUGH THURSDAY WILL PROVIDE
LIGHT AND CHANGEABLE WINDS THAT WILL BECOME MAINLY SOUTH INTO FRIDAY
WHILE INCREASING TO 10 TO 20 KNOTS.  A COLD FRONT SHOULD MOVE
THROUGH THE LAKE EARLY SATURDAY AND KICK THE WINDS TO WEST WHICH
SHOULD DIMINISH SAT NIGHT AS WEAK HIGH PRESSURE IS EXPECTED TO PUSH
IN THE LAKE.  FAIRLY LIGHT WINDS SHOULD PREVAIL SUNDAY THROUGH
MONDAY AS WEAK HIGH PRESSURE PERSISTS.  POSSIBLE THUNDERSTORMS LATE
FRIDAY INTO SATURDAY MAY CAUSE SOME DISRUPTIONS TO MARINE ACTIVITIES.

&&

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FROST ADVISORY FROM 1 AM TO 8 AM EDT THURSDAY FOR OHZ010>014-
     020>023-029>033-038-047.
PA...FROST ADVISORY FROM 1 AM TO 8 AM EDT THURSDAY FOR PAZ002-003.
MARINE...NONE.

&&

SYNOPSIS...RANDEL
NEAR TERM...RANDEL
SHORT TERM...RANDEL
LONG TERM...BC
AVIATION...BC
MARINE...ADAMS
Hazardous weather outlook, May 28, 9:25 AM EDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
925 AM EDT WED MAY 28 2008

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-291330-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
925 AM EDT WED MAY 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY. THERE IS A SLIGHT
CHANCE THAT SOME OF THESE STORMS COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Ohio, 2008Frost Advisories in Pennsylvania, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.